Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Fran

is severe bright redness normal?

Recommended Posts

I've been applying benzoyl peroxide for 2 days following the regimen. After the first night the area I applied it to came up extremely red and it hasn't subsided. I have very sensitive skin. Could I be allergic to bp? It does feel very tight and dry but it hasn't been too painful apart from stinging when I put on mosituriser. If this is normal could anyone tell me when and if it will go away? I'm having a hard time covering it up with makeup and am worried I may be doing permanent damage to that area of my skin. Also can't get Cetaphil moisturiser, anyone know if Lubriderm is ok?

Share this post


Link to post
Share on other sites

Hi there,

I too had the same reaction to BP when i applied it for the first time about 10 days ago. I had quite a few patches of RED skin, and a huge patch on my cheek that looked a little swollen. I can not tell you what to do, but i wish i had stopped using it there and then before it got ridiculously red. I woke up last saturday and nearly died of shock when i saw how much the redness had increased. Needless to say, i stopped using the BP there and then, and thankfully alot of the red has now gone down, but its still there abit. I do suspect that i just used too much too soon, but i also think i had an adverse reaction to it. Like you, i have sensitive skin.

You could try putting some aloe vera gel on the red patches.

I can't tell you to stop using it, or carry on in the hope that your skin will adjust. But, lets just say that i really wont be using it again in a hurry. I'd rather find a spot-fighter that doesnt make me look patchy for days afterwards..

Let me know how it goes!

Share this post


Link to post
Share on other sites

High redness is usual on sensitive skins when starting BP treatment.

I'm 24, man, and I've moderated acne for 12 years, and I experienced that redness. My advice, and the advice of my physician, is to start with thin BP application every 2 evening for 2 weeks. Hard redness and stinging must decrease. if not, stop the treatment. Outbreaks can occure in that period, don't worry about that and be patient.

After that period of adaptation, use BP every evenings. Your acne and redness must be stable after another 2 weeks. If after that your skin is too irritated or your acne doesn't improve, then this treatment isn't suitable for you. After this month of adaptation, you can try to increase PB application until what is advised in the regimen, but don't forget : the less BP you use, the less redness and dryness you'll have. Don't forget to check your cosmetics and makeup. Use the softer, anti-comedogenic cleansers. You can successfuly replace evening pre-BP wash by very soft make-up removal. It must be less astringent. Don't over-moisturize your skin. Keep it just smooth with moisturizer.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×